Alert archive / California / Wind Advisories in 2016

Wind Advisory 27, NWS Sacramento, CA

October 24, 2016

NWS Sacramento, CA issued this wind advisory at Oct 24, 2016, 9:43 AM PDT. It took effect at Oct 24, 2016, 2:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2016, 9:43 AM PDT (16:43 UTC)
In effect from
Oct 24, 2016, 2:00 PM PDT
Expired
Oct 24, 2016, 9:00 PM PDT
In force
7 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

295 
WWUS76 KSTO 241643
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
943 AM PDT MON OCT 24 2016

...STRONG WINDS DEVELOPING OVER NORTHERN CALIFORNIA...

.A COLD FRONT WILL MOVE OVER INTERIOR NORTHERN CALIFORNIA THIS
AFTERNOON AND EVENING, NOT ONLY BRINGING A BAND OF SHOWERS, BUT
ALSO SEVERAL HOURS OF STRONG SOUTHERLY WINDS. WINDS SHOULD DECREASE
LATER THIS EVENING.

CAZ015-016-066-250400-
/O.NEW.KSTO.WI.Y.0027.161024T2100Z-161025T0400Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...PARADISE
943 AM PDT MON OCT 24 2016

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR THE NORTHERN AND CENTRAL SACRAMENTO 
VALLEY. 

* WINDS...SOUTHERLY WINDS TO 25 MPH SUSTAINED AND GUSTING TO
  AROUND 35 MPH IN THE NORTHERN AND CENTRAL SACRAMENTO VALLEY.

* TIMING...INCREASING SOUTHERLY WINDS THIS AFTERNOON AND
  CONTINUING INTO THIS EVENING. DECREASING WINDS LATER THIS
  EVENING. 

* IMPACTS...WIND BLOWN OBJECTS. DIFFICULT DRIVING CONDITIONS
  POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS SUSTAINED WINDS OF 25 MPH AND/OR GUSTS TO 40
MPH OR HIGHER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
1 follow-up statement
615 
WWUS76 KSTO 250348
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
848 PM PDT MON OCT 24 2016

CAZ015-016-066-250500-
/O.EXP.KSTO.WI.Y.0027.000000T0000Z-161025T0400Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
INCLUDING THE CITIES OF...REDDING...RED BLUFF...CHICO...
OROVILLE...MARYSVILLE/YUBA CITY ...PARADISE
848 PM PDT MON OCT 24 2016

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

WINDS HAVE DECEASED BELOW ADVISORY LEVELS THIS EVENING THEREFORE
THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 24, 9:41 AM PDT, 2 minutes earlier.

Area forecast discussion, Oct 24, 9:41 AM PDT, 2 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
941 AM PDT Mon Oct 24 2016

.SYNOPSIS...
Wet and unsettled weather will occur this week as several weather
systems transit the area.

&&

.DISCUSSION...
Some showers and thunderstorms passed through the foothills and
mountains this morning ahead of the main system, but this
precipitation has mostly shifted eastward out of the area. A few
rain showers fell as far west as Roseville.

The main precipitation band associated with a cold front is along
the northwest California coast, and will gradually shift inland
today and tonight to the souteast. Forecast update will be out
shortly to scale back morning precipitation over areas other than
the Coastal Range. Rain will spread into the northern and central
Sacramento Valley early this afternoon, the rest of the Sacramento
Valley by late afternoon, and the rest of the area this evening.
Winds will pick up this afternoon over the northern Sacramento
Valley and adjacent foothills, and then into portions of the central
Sacramento Valley around Chico. Will be issuing a Wind Advisory from
2 pm to 9 pm for those areas, sustained winds 29 mph, gusting to 40
to 46 mph. EK

&&

.EXTENDED DISCUSSION (Friday THROUGH Monday)

Unsettled pattern continues for the end of the work week into the weekend.
Models in decent agreement with next wave as upper level low just
off the coast will move onshore into NorCal during the day Friday
into early Saturday. Pretty decent shot for precipitation across
the entire area with PWAT values approaching 1 inch. This wave
looks fairly warm so snow levels are forecast above 8000-9000
feet. Most of the area may see a break in precipitation during the
day Saturday although models hinting showers could continue
across Shasta County for much of the day. Next system will follow
closely behind as another upper level low approaches the coast
sometime on Sunday. Model differences remain this far out with
timing and position of the low so details a bit uncertain but the
good news is, the active pattern looks like it will continue!

CEO

&&

.AVIATION...

VFR conditions in place early this morning. Weather system
will move across the area today with brief periods of MVFR
conditions in showers as cold front progresses SE. Southerly winds
strengthen after 18z with gusts 20-30kts through approx 03z
Tuesday.
&&

.STO WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 2 PM this afternoon to 9 PM PDT this evening
for Central Sacramento Valley-Northeast Foothills/Sacramento
Valley-Northern Sacramento Valley.

&&

In the hours before

Special weather statement, Oct 24, 4:30 AM PDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
430 AM PDT MON OCT 24 2016

CAZ013>019-063-064-066>069-250100-
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...SHASTA DAM ...BURNEY...REDDING...
RED BLUFF...CHICO...OROVILLE...MARYSVILLE/YUBA CITY ...
SACRAMENTO ...FAIRFIELD/SUISUN ...STOCKTON...MODESTO...
ALDER SPRINGS...LAKEPORT...PARADISE...GRASS VALLEY...JACKSON...
CHESTER...QUINCY...BLUE CANYON
430 AM PDT MON OCT 24 2016

...BREEZY AND WET WEATHER THIS WEEK...

WET AND BREEZY WEATHER WILL RETURN TO NORTHERN CALIFORNIA TODAY AS
A WEATHER SYSTEM MOVES INTO THE REGION. MOST OF THE RAIN AND WIND
TODAY WILL OCCUR ACROSS THE NORTHERN HALF OF THE SACRAMENTO VALLEY
AND IN THE NORTHERN SIERRA WHERE SLICK ROADS GUSTY WINDS MAY
RESULT IN DIFFICULT DRIVING CONDITIONS.

SNOW LEVELS WILL REMAIN HIGH ACROSS THE REGION EARLY THIS WEEK
WITH ONLY THE HIGHER PEAKS NEAR MT LASSEN AND THE SIERRA CREST
EXPECTED TO SEE ACCUMULATING SNOWFALL.

ANOTHER WEATHER SYSTEM HAS THE POTENTIAL TO BRING ANOTHER ROUND OF
WET AND BREEZY WEATHER LATER IN THE WEEK.

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.